Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Ongoing Discontinuation Symptoms


  • Please log in to reply
10 replies to this topic

#1 Swede

Swede

    Member

    ID: 23

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,419 posts
  • Location:Pittsburgh, PA

Posted 14 June 2005 - 10:11 AM

The big problem is that Cymbalta is so new that few prople have weaned off it already.  As a result, we have no great body of users to call upon for information.  Are you going to a different med.  I know my switch TO cymbalta was simple with little or no side effects.

Swede

#2 lizard

lizard

    ID: 20

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,868 posts
  • Location:Wisconsin, USA

Posted 13 June 2005 - 12:48 PM

How're you doing now, Max?
Courage doesn't always roar. Sometimes courage is that little voice at the end of the day that says: "I'll try again tomorrow."
Anne Hunninghake

Posted Image

hotlines

#3 Jkm

Jkm

    Member

    ID: 28

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 12,591 posts
  • Location:Ohio

Posted 14 June 2005 - 07:54 PM

I hope you respond to this, Max.  We are very interssted in hearing what you have to say.  Like Swede, I switched form one ad to this.  The side effects of non-existant, except if I don't adhere to a strict schedule, I get what are referred to as brain zaps, where if I turn my head real quick, I get a 'buzzy' feeling.  Is this what you are talking about?  I know one thing for sure.  There will be no cold-turkey from this med for this kid!    :Oo:
Posted Image

I have GAD. I worry about everything, lol!

#4 Swede

Swede

    Member

    ID: 23

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 3,419 posts
  • Location:Pittsburgh, PA

Posted 13 June 2005 - 12:58 PM

How long were you on Cymbalta and how quickly did you wean off?

Swede

#5 max

max

    Newbie

    ID: 645

  • Newbie
  • Pip
  • 29 posts
  • Gender:Female
  • Location:Orlando, FL

Posted 08 June 2005 - 03:11 PM

I have weaned off Cymbalta very slowly, even down to a few granules from an opened capsule, and now completely off for about a week.  I'm still having symptoms of swimmy-headedness, like my brain is sloshing around in my head, and kind of dizzy sometimes.  Anyone else having a hard time coming off this AD?

Thanks,
Max

#6 Jkm

Jkm

    Member

    ID: 28

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 12,591 posts
  • Location:Ohio

Posted 28 June 2005 - 08:27 PM

:hearts:  Max, are you still with us, Buddie?  We'd like to hear how the taper turned out!!   :wave:
Posted Image

I have GAD. I worry about everything, lol!

#7 bug

bug

    Junior Member

    ID: 1562

  • Junior Member
  • PipPip
  • 60 posts
  • Location:minnesota

Posted 28 June 2005 - 08:58 PM

How is this med?  I am probab;y going of Effecor XR 225 and was looking into this.
bug

#8 SUTHERN REDD

SUTHERN REDD

    Newbie

    ID: 1152

  • Newbie
  • Pip
  • 22 posts
  • Location:TENNESSEE

Posted 12 October 2005 - 08:42 PM

I have just begun the wean off of Cymbalta from 30mg to 0. I took my last dose last Wednesday Oct 5th and didn't feel any withdrawl symptoms until Fri/Saturday. It is now day 7 into the withdrawls and I am still having the swimmy head and zaps. I began taking Dramamine 1 tablet and Excedrine 2 tablets 2x's a day on Thursday to head off the beginning of these withdrawls. Today was the first day I didn't take the Dramamine but did end up taking 2 Excredines in the early afternoon. They didn't touch the swimmy headache.

I weaned off Paxil in 2003 and remember having much the same symptoms so I knew to try the Dramamine and Excedrine combo.

Does anyone else have any ideas of what helps through this time? I have read about Benadryl and also taking a anxiety med during the withdrawls. I have Klonopin (.25 & .5mg wafers) that I have just for anxiety - and honestly I never use it - so I thought of trying to take that a couple of times to see if it would relax the headache and zaps in some way...

Any suggestions would be wonderful!

Thanks for your time :hearts:
~ SUTHERN REDD ~

#9 Jkm

Jkm

    Member

    ID: 28

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 12,591 posts
  • Location:Ohio

Posted 13 October 2005 - 07:31 AM

I take 60mg., and agree that this med is so new that when I looked on the internet to find if anyone has posted about the withdrawl symptoms, I found Nothing!

Maybe you can call the drug company and see if they have any information or tips about coming off. I know if I'm a couple of hours late in taking my dose, the zaps start up.

I know they use anti-anxiety meds for alcohol withdrawl, but we're talking about addictive meds, so you might call the doc before trying this, and get his okay.

I came off Paxil after 6mo. with NO withdrawl. I tapered to 5mg. for a week with no zaps or dizziness.

Let us know!!!
Posted Image

I have GAD. I worry about everything, lol!

#10 Jkm

Jkm

    Member

    ID: 28

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 12,591 posts
  • Location:Ohio

Posted 14 October 2005 - 12:26 AM

I read that for discontinuation, one should take a half dose daily for two weeks. If you are discontinuing this cold, it's not the recommended way to go about it. Maybe you should call your doc and tell him what is going on. I'm sure you are not feeling well.

Antidepressants are not addictive, but should never be stopped immediately, as you see with the effects you are experiencing.

Let us know how you are doing.
Posted Image

I have GAD. I worry about everything, lol!

#11 EternalQuest

EternalQuest

    Gold Member

    ID: 2023

  • Gold Member
  • PipPipPipPipPipPipPip
  • 1,139 posts
  • Gender:Female
  • Location:North Carolina

Posted 05 November 2005 - 04:19 AM

JKM is right, weaning off with a doc is the best way to go. It has been my experience that the worst side effect of coming off of some of these meds is the rebound depression.

I weaned off of Cymbalta this September, but hadn't been on it for very long...maybe 3 months. I was out of town and unable to reach my P-doc. I suffered all the same withdrawals that I did with Effexor. I stayed on steady doses of dramamine for about 4 days and asprin for the body aches. I also started on a regiman of Sam-E which is a supplement. it is a naturally occuring element in the body that we don't make as well as we age and it can have a positive effect on depression. It also has a cleansing effect on the liver. I think this may be why I seemed to fair so much better this time around then when I came off of the Effexor 2 years ago. It was still unpleasant but I think it kept the rebound depression in check.

Of course I was on no other meds at the time and I would never recommend that you take the Sam-e without getting out there and researching it and checking to be sure there are no interaction issues with anything else you might be taking. In fact it is contraindicated for people who are Bi-Polar so you sure don't want to take it if that is an issue for you. I'm Just sharing what worked for me. Most docs will switch you to something else for a week or so and then take you off of everything completely or so I've heard. Hope you are feeling like your old self soon.
<span style='font-size:8pt;line-height:100%'>EQ </span>




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users